# SDR CA151104007

- Difficulty date: October 29, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Beech B300
- Aircraft time: 5,024 hours
- Engine: Pwa PT6A60A
- System (JASC): 3000 · Ice/Rain Protection System
- Part: De-Ice Valve
- Part number: 1013810127
- Condition: Malfunctioned
- Location: L/H Wheel Bay
- Part time: 4,876 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

(CAN) ON TAXI THE FLIGHT CREW HAD AN UN-COMMANDED L/H BRAKE DEICE ANNUNCIATION, BRAKE DEICE SWITCH WAS CYCLED WITH NO CHANGE. ON RETURN TO THE MAINTENANCE HANGAR IT WAS FOUND THE BRAKE DEICE VALVE P/N 101-381012-7 HAD FAILED IN THE ON POSITION WHILE SELECTED OFF. ON REVIEW OF RECORDS THIS WAS THE 3RD RECENT OCCURRENCE OF UN-COMMANDED BRAKE DE ICE ON INDICATION, THE PREVIOUS 2 TIMES THIS HAPPENED IN CRUISE FLIGHT AND IT WAS CONFIRMED ON RETURN TO BASE THAT THE BRAKE DE ICE VALVES HAD FAILED IN THE ON POSITION WITHOUT BEING SELECTED ON. THE ASSOCIATED FAULT WITH THIS IS WEAKENING OF THE BLEED AIR FAIL WARNING EVA TUBING IN THE WHEEL BAYS, WE HAVE FOUND THAT SHORTLY AFTER THE BRAKE DEICE FAILING ON WE HAVE HAD BLEED AIR FAIL ANNUNCIATION ON A SUBSEQUENT FLIGHT WHICH WE NOW ATTRIBUTE TO WEAKENED EVA TUBING FROM THE EXCESS HEAT FROM THE BRAKE DEICE STAYING ON IN FLIGHT. THE B300 AFM DOES NOT HAVE AN EMERGENCY OR ABNORMAL PROCEDURE FOR THE BRAKE DEICE FAILING ON, IT JUST SAYS THAT THE SYSTEM SHOULD AUTOMATICALLY SWITCH OFF 10 MINUTES AFTER THE GEAR HAS RETRACTED, BUT DOES NOT GIVE ANY SUBSEQUENT ACTION IF IT DOES NOT. WE NOW HAVE OUR OWN PROCEDURE TO COVER THIS EVENT WHICH INVOLVES SHUTTING OFF THE BLEED AIR ON THE AFFECTED SIDE AND RETURNING TO BASE IN THE EVENT OF AN UN-COMMANDED BRAKE DEICE ACTIVATION, THIS IS THE ONLY EFFECTIVE WAY TO SHUT OFF BRAKE DEICE AND PREVENT OVERHEATING COMPONENTS IN THE WHEEL BAY (ALSO THE WHEEL SITS BELOW THE NACELLE FUEL TANK) AS EVEN PULLING THE BRAKE DEICE CIRCUIT BREAKER DOES NOT SHUT OFF BRAKE DEICE WHEN THE VALVE HAS FAILED IN THE ON POSITION.  RECENT FAILURE HISTORY.
